Alert archive / Alabama / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Birmingham, AL

November 1, 201524 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Nov 1, 2015, 3:29 AM CST for 24 counties in Alabama. It took effect at Nov 1, 2015, 9:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2015, 3:29 AM CST (09:29 UTC)
In effect from
Nov 1, 2015, 9:00 AM CST
Expired
Nov 2, 2015, 9:02 AM CST
In force
24 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 24 counties

Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 524 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
524 m²/s²
0-3 km storm-relative helicity
657 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS64 KBMX 010929
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CST SUN NOV 1 2015

...FLASH FLOODING POSSIBLE IN PORTIONS OF CENTRAL ALABAMA SUNDAY...

.A LARGE RAIN BAND MOVED THROUGH SOUTHERN PORTIONS OF CENTRAL
ALABAMA ON SATURDAY AND PRODUCED 1.5 TO 2 INCHES WITH LOCALLY
HIGHER TOTALS FOR AREAS GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. ANOTHER BAND OF HEAVY RAINS AND STORMS ARE
EXPECTED TO MOVE OUT OF MISSISSIPPI AND INTO CENTRAL ALABAMA LATER
THIS MORNING AND INTO THE AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST. THE HEAVIES
RAINS WILL MOVE OUT OF THE WEST BY 9 PM...HOWEVER...HEAVY RAINS
ARE STILL POSSIBLE IN THE EAST. WE WILL NEED TO MONITOR THE RAIN
TRENDS TO SEE IF THE WATCH WILL NEED TO BE ADJUSTED FURTHER EAST
DURING THE DAY.

ALZ030>033-039-040-012200-
/O.NEW.KBMX.FF.A.0003.151101T1500Z-151102T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA
329 AM CST SUN NOV 1 2015

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CST THIS MORNING THROUGH
9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA AND WEST 
  CENTRAL ALABAMA...INCLUDING THE FOLLOWING IN CENTRAL ...
  ALABAMA...DALLAS AND PERRY. IN WEST CENTRAL ALABAMA...GREENE...
   HALE...MARENGO AND SUMTER. 

* FROM 9 AM CST THIS MORNING THROUGH 9 PM THIS EVENING.

* HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR OVER AN AREA THAT
  ALREADY RECEIVED AROUND 2 INCHES OF RAIN IN THE PAST 24 HOURS.
  THIS COULD RESULT IN LOCALIZED FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
132 
WGUS64 KBMX 011046
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 AM CST SUN NOV 1 2015

...FLASH FLOODING POSSIBLE IN PORTIONS OF CENTRAL ALABAMA
SUNDAY...

.A LARGE RAIN BAND MOVED THROUGH SOUTHERN PORTIONS OF CENTRAL
ALABAMA ON SATURDAY AND PRODUCED 1.5 TO 2 INCHES WITH LOCALLY
HIGHER TOTALS FOR AREAS GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. ANOTHER BAND OF HEAVY RAINS AND STORMS
ARE EXPECTED TO MOVE OUT OF MISSISSIPPI AND INTO CENTRAL ALABAMA
LATER THIS MORNING AND INTO THE AFTERNOON. AN ADDITIONAL 1 TO
2 INCHES OF RAIN IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST. THE
HEAVIEST RAINS WILL MOVE OUT OF THE WEST BY 9 PM...HOWEVER...HEAVY
RAINS ARE STILL POSSIBLE IN THE EAST. WE WILL NEED TO MONITOR THE
RAIN TRENDS TO SEE IF THE WATCH WILL NEED TO BE ADJUSTED FURTHER
EAST DURING THE DAY.

ALZ030>033-039-040-012215-
/O.CON.KBMX.FF.A.0003.151101T1500Z-151102T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA
446 AM CST SUN NOV 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM CST THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA AND WEST CENTRAL ALABAMA... 
  INCLUDING THE FOLLOWING IN CENTRAL ...ALABAMA...DALLAS AND 
  PERRY. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND 
  SUMTER. 

* FROM 9 AM CST THIS MORNING THROUGH THIS EVENING

* HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR OVER AN AREA THAT
  ALREADY RECEIVED AROUND 2 INCHES OF RAIN IN THE PAST 24 HOURS.
  THIS COULD RESULT IN LOCALIZED FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
844 
WGUS64 KBMX 011853
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CST SUN NOV 1 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
THROUGH EARLY MONDAY...

.A LARGE RAIN BAND MOVED THROUGH PORTIONS OF CENTRAL ALABAMA ON
SATURDAY AND PRODUCED 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS
FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.
RAINS CONTINUE TO MOVE ACROSS CENTRAL ALABAMA WITH AN ADDITIONAL 2
TO 3 INCHES AND POSSIBLY AS MUCH AS 4 INCHES OF RAIN IN SOME SPOTS
BEFORE WE ARE DONE TONIGHT. AS A RESULT...SOME AREAS OF FLASH
FLOODING WILL BE POSSIBLE.

ALZ021-027>029-035>038-041>050-021200-
/O.EXB.KBMX.FF.A.0003.000000T0000Z-151102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEBURNE-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
1253 PM CST SUN NOV 1 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ALABAMA... 
  EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE 
  FOLLOWING IN CENTRAL ...ALABAMA...AUTAUGA...CHILTON...COOSA... 
  ELMORE...LOWNDES...MONTGOMERY AND TALLADEGA. IN EAST CENTRAL 
  ALABAMA...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... 
  RANDOLPH...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA... 
  BARBOUR...BULLOCK AND PIKE. 

* THROUGH 6 AM MONDAY.

* HEAVY RAINFALL OF 2 TO 3 AND POSSIBLY AS MUCH AS 4 INCHES OF
  RAIN MAY OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 1 TO 2
  INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN
  LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ030>033-039-040-021200-
/O.EXT.KBMX.FF.A.0003.000000T0000Z-151102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA
1253 PM CST SUN NOV 1 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL ALABAMA AND WEST CENTRAL ALABAMA... 
  INCLUDING THE FOLLOWING IN CENTRAL ...ALABAMA...DALLAS AND 
  PERRY. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND 
  SUMTER. 

* THROUGH 6 AM MONDAY.

* HEAVY RAINFALL OF 2 TO 3 AND POSSIBLY AS MUCH AS 4 INCHES OF
  RAIN MAY OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 1 TO 2
  INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN
  LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08
758 
WGUS64 KBMX 020131
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CST SUN NOV 1 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
THROUGH MONDAY MORNING...

.RAINFALL SINCE SATURDAY HAS PRODUCED GENERALLY 1 TO 2 INCHES OF
RAIN WITH LOCALLY HIGHER TOTALS UP TO 3 INCHES. RAINS WILL CONTINUE
TO MOVE ACROSS CENTRAL ALABAMA WITH AN ADDITIONAL 1 TO 3 INCHES
POSSIBLE ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA TONIGHT AND
INTO MONDAY MORNING. AS A RESULT...SOME AREAS OF FLASH FLOODING
WILL BE POSSIBLE.

ALZ021-027>033-035>050-021800-
/O.EXT.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEBURNE-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...
OPELIKA...PHENIX CITY...TROY...EUFAULA
731 PM CST SUN NOV 1 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST 
  ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING IN 
  CENTRAL ...ALABAMA...AUTAUGA...CHILTON...COOSA...DALLAS... 
  ELMORE...LOWNDES...MONTGOMERY...PERRY AND TALLADEGA. IN EAST 
  CENTRAL ALABAMA...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... 
  RANDOLPH...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA... 
  BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...
   HALE...MARENGO AND SUMTER. 

* THROUGH 12 PM MONDAY

* HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR OVER AN AREA THAT HAS
  ALREADY RECEIVED AROUND 1 TO 3 INCHES OF RAIN IN THE PAST 36
  HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
370 
WGUS64 KBMX 020850
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 AM CST MON NOV 2 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA...

.RAINFALL SINCE SATURDAY HAS PRODUCED GENERALLY 1 TO 2 INCHES OF
RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER TOTALS UP TO 3
INCHES. SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS CENTRAL ALABAMA TODAY...PRODUCING AN ADDITIONAL 1 TO 2
INCHES OF RAIN ACROSS THE SOUTHERN AND EASTERN PORTIONS OF
CENTRAL ALABAMA. AS A RESULT...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE.

ALZ030>033-039-021000-
/O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-GREENE-HALE-PERRY-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN
250 AM CST MON NOV 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE SOUTHWEST PORTIONS OF CENTRAL
ALABAMA HAS BEEN CANCELLED. FORECAST RAINFALL AMOUNTS ARE NOT
EXPECTED TO BE HIGH ENOUGH TO PRODUCE FLASH FLOODING.


$$

ALZ021-027>029-035>038-040>050-021800-
/O.CON.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEBURNE-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
250 AM CST MON NOV 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA AND 
  SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING IN CENTRAL ...
  ALABAMA...AUTAUGA...CHILTON...COOSA...DALLAS...ELMORE... 
  LOWNDES...MONTGOMERY AND TALLADEGA. IN EAST CENTRAL ALABAMA... 
  CHAMBERS...CLAY...CLEBURNE...LEE...MACON...RANDOLPH...RUSSELL 
  AND TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND 
  PIKE. 

* UNTIL NOON CST TODAY.

* HEAVY RAINFALL OF 1 TO 2 INCHES MAY OCCUR OVER AN AREA THAT HAS
  ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 36
  HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
784 
WGUS64 KBMX 021224
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 AM CST MON NOV 2 2015

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EAST CENTRAL
ALABAMA...

.RAINFALL SINCE SATURDAY HAS PRODUCED GENERALLY 1 TO 3 INCHES OF
RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER TOTALS UP TO 4 INCHES.
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
EAST ALABAMA THIS MORNING...PRODUCING AN ADDITIONAL 1 TO 2 INCHES
OF RAIN ACROSS THE EASTERN PORTIONS OF CENTRAL ALABAMA. AS A
RESULT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

ALZ021-027-028-035>037-040>044-021330-
/O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEBURNE-TALLADEGA-CLAY-CHILTON-COOSA-TALLAPOOSA-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA...
ASHLAND...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY
624 AM CST MON NOV 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA AND EAST
CENTRAL ALABAMA HAS BEEN CANCELLED. THE HEAVIER RAIN HAS SHIFTED
EAST OF THE AREA...AND THE THREAT OF FLASH FLOODING HAS
DIMINISHED.

$$

ALZ029-038-045>050-021800-
/O.CON.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ROANOKE...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
624 AM CST MON NOV 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA... 
  INCLUDING THE FOLLOWING IN EAST ...CENTRAL ALABAMA... 
  CHAMBERS...LEE...MACON...RANDOLPH AND RUSSELL. IN SOUTHEAST 
  ALABAMA...BARBOUR...BULLOCK AND PIKE. 

* UNTIL NOON CST TODAY

* RAINFALL OF 1 TO 2 INCHES MAY OCCUR OVER AN AREA THAT HAS
  ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 36
  HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
976 
WGUS64 KBMX 021502
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST MON NOV 2 2015

...HEAVY RAIN COMING TO AN END IN CENTRAL ALABAMA...

ALZ029-038-045>050-021615-
/O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ROANOKE...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
902 AM CST MON NOV 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ALABAMA AND
SOUTHEAST ALABAMA HAS BEEN CANCELLED. WHILE SOME
STREAMS...CREEKS...AND DRAINAGE DITCHES MAY BE FULL OF WATER DUE
TO THE RAIN THAT OCCURRED OVER THE PREVIOUS TWO DAYS...NO
ADDITIONAL HEAVY RAIN IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Nov 1, 12:00 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 1, 12:00 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT SUN NOV 1 2015

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

OBVIOUSLY AN ACTIVE PERIOD OF WEATHER SHAPING UP OVER THE NEXT 36
HOURS OR SO. INITIAL SURGE OF MOISTURE BROUGHT SOME LIGHT RAIN TO
PARTS OF CENTRAL ALABAMA THIS AFTERNOON. THAT IS MERELY THE FIRST
COURSE...AS AN AREA OF HEAVIER RAIN AND THUNDERSTORMS IS POISED TO
MOVE IN FROM THE WEST WITHIN THE NEXT FEW HOURS. THAT HEAVIER RAIN
BAND IS STILL APPARENTLY WELL OUT AHEAD OF THE MAIN UPPER LEVEL
SHORTWAVE TROUGH...WHICH (LATE THIS AFTERNOON) STRETCHED FROM IL
TO THE BIG BEND OF TX.

WILL OBVIOUSLY NEED TO GO WITH CATEGORICAL POPS PRETTY MUCH
EVERYWHERE AT SOME POINT TONIGHT. ONCE THIS FIRST BATCH OF HEAVIER
RAIN/STORMS MOVES THROUGH...THERE MAY BE A BRIEF LULL IN THE
ACTION LATER ON TONIGHT AS WE WAIT FOR THE UPPER TROUGH AXIS TO
SWING WESTWARD. BUT ONCE THAT HAPPENS...MORE MODERATE TO HEAVY
RAIN IS LIKELY TO BREAK OUT (OR MOVE IN FROM THE WEST) ON SUNDAY.

THE QUESTION THEN BECOMES...WHEN DOES THE PRECIP END? MODELS ARE
FINALLY COMING TO A CONSENSUS SOLUTION -- THE BANDED PRECIP
MORE DIRECTLY ASSOCIATED WITH THE UPPER TROUGH/WEAK SURFACE LOW
MOVES OUT OF OUR EASTERN COUNTIES MONDAY MORNING...BUT SOME WRAP
AROUND LIGHT PRECIP COULD LINGER IN THE NORTH UNTIL MONDAY
AFTERNOON.

THINGS WILL THEN DRY OUT FOR THE MIDDLE TO END OF THE UPCOMING
WORK WEEK...AS AN UPPER RIDGE BUILDS ACROSS THE NORTHERN GULF INTO
THE NORTHEAST STATES. 500MB HEIGHTS OF 590+DM (IF THEY VERIFY) WOULD
SUGGEST THAT HIGHS IN THE 80S ARE LIKELY DURING THIS TIME FRAME
FOR AT LEAST A PART OF OUR AREA (PERHAPS EVEN SIGNIFICANTLY MORE
THAN EVEN CURRENTLY FORECAST). WOULDN'T BE SURPRISED TO SEE
GUIDANCE NUMBERS COME MORE IN LINE WITH THOSE EXPECTATIONS.

/61/

&&

.AVIATION...
06Z TAF DISCUSSION.

HEAVIER RAIN BANDS CONTINUE TO MOVE ACROSS EAST CENTRAL ALABAMA AND
WILL PRIMARILY AFFECT ANB...MGM...AND TOI FOR THE NEXT SEVERAL
HOURS. GIVEN CURRENT RADAR TRENDS...RAINFALL COVERAGE WILL DIMINISH
DURING THE EARLY MORNING HOURS...AND HAVE TRANSITIONED TO SHRA AT
ALL TERMINALS. HOWEVER...DO EXPECT CIGS TO LOWER AND FOG TO DEVELOP
DURING THIS TIME. EXPECT IFR CONDITIONS AT ALL SITES WITH LIFR
POSSIBLE AT TIMES.

RAINFALL WILL BECOME MORE WIDESPREAD SUNDAY MORNING AS A SURFACE LOW
APPROACHES THE AREA. WIND DIRECTION WILL BE DEPENDENT ON TRACK OF
LOW. THROUGH AT LAST MID AFTERNOON...WIND SPEEDS REMAIN AT 5KT OR
LESS. STRONGER STORMS WILL BE POSSIBLE TOMORROW EVENING AND WIND
SPEEDS WILL INCREASE. THERE IS A LARGE AMOUNT OF UNCERTAINTY ON
TIMING AND EXACT TRACK OF SURFACE LOW...AND FOR NOW WILL CARRY RA
ONLY.

14

&&

.FIRE WEATHER...

SEVERAL ROUNDS OF RAIN...AT TIMES MIXED WITH THUNDERSTORMS...CAN
BE EXPECTED ACROSS CENTRAL ALABAMA THROUGH SUNDAY NIGHT. THE RAIN
WILL TAPER OFF AND END ON MONDAY...TO BE FOLLOWED BY SEVERAL DAYS
OF DRY AND WARM WEATHER FOR THE REST OF THE WEEK. NO FIRE WEATHER
CONCERNS ARE ANTICIPATED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  63  60  70  56 / 100 100  90  40  10
ANNISTON    63  64  62  70  58 / 100 100  90  40  10
BIRMINGHAM  63  65  62  71  58 / 100 100  90  40  10
TUSCALOOSA  64  66  62  73  58 / 100  90  80  30  10
CALERA      65  65  62  71  58 / 100 100  90  30  10
AUBURN      67  73  65  73  60 /  90 100  90  50  10
MONTGOMERY  69  71  66  76  59 / 100 100  90  30  10
TROY        70  78  67  76  59 / 100  90  90  40  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:19 PM CDTSpecial Weather StatementBMXShelby41 min

Nearby

Flash Flood Watches in Alabama, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.